Xtandi: I have been taking Xtandi for... - Advanced Prostate...

Advanced Prostate Cancer
10,722 members12,834 posts

Xtandi

landcrab
landcrab

I have been taking Xtandi for 18 months, side effects so far brain fog, lack of energy. However one side effect that bothers me is seizure. Has anyone experienced this side effect

14 Replies
oldestnewest

11 months on xtandi , more or less for me , mr g.ruricola .... no seizures so far .. truckloads of everything else tho.

C-ya

It's a known side effect. The new anti-androgen, Nubeqa (darolutamide), doesn't penetrate the blood/brain barrier and doesn't cause seizures. It's only been approved for non-metastatic CRPC, but you might be able to make a good case for getting it.

Sxrxrnr1
Sxrxrnr1 in reply to Tall_Allen

May also lessen fatigue normal to Xtandi,,,possibly other observed side effects. Also reputed,,,jury still out as a bit early,,that may be effective past the point where Xtandi will ultimately fail.

Hirsch
Hirsch in reply to Tall_Allen

Would you expect oncologists to prescribe darolutamide off label? I e metastatic CRPC?

Tall_Allen
Tall_Allen in reply to Hirsch

I'm sure the doctor would be happy to, but I doubt any insurance would cover it.

That penetration of the blood/brain barrier caused me to have terrible restless leg syndrome.

Acesace
Acesace in reply to Hex40

My left outer thigh feels like needles and burning my left arm is the same way I also have back pains and chest pain. Specially at night time. Also during the day blurry vision and feeling like I’m going to Faint

Hidden
Hidden

I have not had seizures, but a couple of suggestions: Check electrolytes (especially Potassium) and anything else that could be out of whack. Reduce the dose (I know the Oncos shout about this, but take charge of your own life). Let your PSA readings be your guide. If the numbers stay low on a lower dosage, you have won that little battle and bought time.

I will shortly begin a new round of experiments to see if I can find a new optimal combination of Xtandi and Vit C via IV. For many months I was using just one Xtandi capsule a week (before a weekly IV) and that had zero side effects. I have had to slowly increase that to 3 a week at 21 months, and now I need more (hence the new experiments). I expect with time (I hope a long time and luck on the stock market to pay for it) the Xtandi dose will end up around 2 a day, so the testosterone blocking mechanism comes into more effect. That's the real bitch with Pca - good things don't last and we are constantly looking for Plan B's. Good luck to you!

31 months and no to your question. 😀😀😡😡🙏

Been on it for over 4 years, side effects yes, seizures no. My oncos including Myers and Sartor have told me the chance of seizures is extremely low. I did have to adjust dosage due to cumulative SE’s however and I am now on a half dose.

Ed

Maybe ask MO to switch you to Zytiga. I'm on it 20 months now and side effects are minimal hot flashes,weight gain but all are managed with excersise and diet restriction.

About 1/2 of 1%

ncbi.nlm.nih.gov/pubmed/292...

None so far...but memory loss..

Good Luck, Good Health and Good Humor.

j-o-h-n Thursday 09/05/2019 3:59 PM DST

Don't know about seizure, but you might try L-Theanine. I could only tolerate 2 ENZ per day until I discovered that L-Theanine interferes with the ENZ off target Gaba-A CNS receptors. My head is clear and I'm back on the full 4 pill dose. I think my energy is up too. If the seizure is Gaba-A related, L-Theanine may help.

You may also like...